Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at May 1, 2012, 7:49 AM CDT for Cedar County, Dade County, St. Clair County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 7:49 AM CDT (12:49 UTC)
- Expired
- May 1, 2012, 4:13 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Dade County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 1, 7:05 AM CDT, 44 minutes earlier.
Area forecast discussion, May 1, 7:05 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT TUE MAY 1 2012
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
HAVE MADE SOME UPDATES TO SHORT TERM FORECAST FOR THE MORNING
HOURS...MAINLY TO INCREASE POPS ACROSS THE WESTERN PORTIONS OF THE
CWA. THETA-E ADVECTION RAMPING UP YET AGAIN OVER EASTERN PORTIONS
OF KANSAS...WHERE THE LOW LEVEL JET HAS REORGANIZED AND IS
PROVIDING MODERATE ASCENT SUFFICIENT FOR SCATTERED THUNDERSTORMS
TO DEVELOP. THE AIRMASS OVER EASTERN PORTIONS OF KANSAS IS
CHARACTERIZED BY MODERATE MID LEVEL LAPSE RATES AND 1000-1500 J/KG
OF MUCAPE. ATMOSPHERIC PARAMETERS BECOME DECIDEDLY MORE HOSTILE
FURTHER EAST INTO MISSOURI... WHERE EFFECTS OF SUBSIDENCE BEHIND
PASSING SHORTWAVE AND MCV ARE TAKING HOLD. THAT COMBINED WITH WHAT
SHOULD BE A WEAKENING AND VEERING LLJ...LEADS TO ME TO SUSPECT
THAT THIS ADDITIONAL ROUND OF SHOWERS/STORMS SHOULD BE GENERALLY
SHORT LIVED...AND CONFINED TO AREAS WEST OF U.S. 65.
BOXELL
&&
.DISCUSSION...
THE MAIN FORECAST CONCERN WILL BE THE REMNANTS OF THE MCS THAT IS
CURRENTLY PUSHING ACROSS THE MISSOURI OZARKS. IT DOES LOOK LIKE
AREAS OF SOUTHEASTERN KANSAS AND WESTERN MISSOURI WILL FINALLY GET
A BREAK FROM THE RAIN ONCE THIS SYSTEM CLEARS...AT LEAST FOR A FEW
DAYS.
THE CURRENT MCS WILL CONTINUE TO SLOWLY WEAKEN AS IT ENCOUNTERS
WEAKER INSTABILITY AND SHEAR. WE MAY BE DEALING WITH CONVECTIVE
ELEMENTS AND A LARGE TRAILING STRATIFORM PRECIPITATION REGION AS
WE HEAD INTO THIS MORNING. WILL LIKELY BE MAKING SOME LAST MINUTE
TWEAKS TO POP AND WEATHER GRIDS THIS MORNING BASED ON LATEST RADAR
TRENDS.
ALTHOUGH THE HEAVIEST RAINFALL WILL BE COMING TO AN END DURING THE
PREDAWN HOURS...THE REMAINING PRECIPITATION WILL CONTINUE TO
AGGRAVATE THE FLOODING THREAT ACROSS WEST CENTRAL MISSOURI AND
EXTREME SOUTHEASTERN KANSAS. THIS WILL CONTINUE THE FLOODING
THREAT THROUGH AT LEAST THIS MORNING...WITH RESIDUAL FLOODING
POSSIBLE THROUGH AT LEAST THIS AFTERNOON. WILL LET THE FLASH FLOOD
WATCH RIDE THROUGH 12Z...AND LET ANY WARNINGS COVER THE FLOODING
POTENTIAL AFTER 12Z.
THE GOOD NEWS IS THAT MOST IF NOT ALL OF THIS ACTIVITY SHOULD
SHIFT OUT OF THE AREA BY THIS AFTERNOON AS AN UPPER LEVEL SHORT
WAVE TROUGH AND MID LEVEL MCV SHIFT TO THE EAST OF THE AREA.
DEPENDING ON HOW THE CONVECTION EVOLVES EARLY THIS MORNING...THERE
IS SOME POTENTIAL THAT IT COULD THROW OUT AN OUTFLOW BOUNDARY INTO
SOUTH CENTRAL MISSOURI. IF THAT HAPPENS...THERE IS AT LEAST A
SMALL THREAT FOR REDEVELOPMENT THIS AFTERNOON. OTHERWISE...MOST
AREAS SHOULD REMAIN DRY.
MEANWHILE...THE FRONTAL BOUNDARY THAT HAS BEEN A FOCUS FOR THIS
ACTIVITY WILL FINALLY SHIFT NORTH OF THE AREA LATER TODAY AND
TONIGHT. THIS WILL SPELL AN END TO THE ORGANIZED PRECIPITATION FOR
AT LEAST 48 HOURS. THE THEME WILL THEN BECOME BREEZY AND WARM
CONDITIONS INTO MIDWEEK. HIGH TEMPERATURES SHOULD HAVE NO PROBLEMS
GETTING INTO THE LOWER AND MIDDLE 80S TODAY AND WEDNESDAY OVER
MOST LOCATIONS.
MODELS DO BRING WEAK SHORT WAVE ENERGY ACROSS THE CENTRAL PLAINS
ON THURSDAY. ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE...THE
CAPPING INVERSION MAY BE TOO STRONG TO FIRE ANY CONVECTION. HAVE
PLACED SLIGHT CHANCE POPS IN OVER CENTRAL AND SOUTH CENTRAL
MISSOURI...WHERE THE CAPPING INVERSION MAY BE A BIT WEAKER.
TEMPERATURES ON THURSDAY SHOULD GET RIGHT BACK INTO THE 80S.
IF MODELS ARE CORRECT IN BRINGING THAT SHORT WAVE ENERGY ACROSS
THE CENTRAL PLAINS ON THURSDAY...THE SETUP DOES APPEARS FAVORABLE
FOR MCS DEVELOPMENT TO OUR NORTH AND NORTHWEST. THERE WOULD AT
LEAST BE A LIMITED POTENTIAL FOR THIS ACTIVITY TO CLIP CENTRAL
MISSOURI THURSDAY NIGHT OR FRIDAY MORNING.
THE LARGE SCALE PATTERN WILL THEN BEGIN TO SHIFT AS WE GET INTO
THIS WEEKEND AND EARLY NEXT WEEK. LONG WAVE CHARTS BEGIN TO
TRANSITION US TO A NORTHWESTERLY FLOW ALOFT. THIS REGIME WOULD
FAVOR THAT FRONT MAKING A SURGE SOUTH ONCE AGAIN. HAVE KEPT POPS
IN THE 20 TO 30 PERCENT RANGE FOR NOW AS TIMING REMAINS SKETCHY AT
BEST. TEMPERATURES AHEAD OF THAT FRONT WILL REMAIN WELL ABOVE
NORMAL.
SCHAUMANN
&&
.AVIATION...
FOR THE 12Z TAFS...
RAIN WILL END AT THE TERMINALS THIS MORNING...WITH FAIR WEATHER
EXPECTED FOR MOST OF THE DAY. SOUTHWEST WINDS WILL BE GUSTY
TODAY...WITH GUSTS BETWEEN 20 AND 30 KT EXPECTED. LLWS WILL
INCREASE THIS EVENING AT ALL TERMINALS AROUND 03Z.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MOZ055>058-
066>070-077>081-088>090-093-094-101-102.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 1, 5:08 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 AM CDT TUE MAY 1 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 508 AM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A LARGE CLUSTER OF THUNDERSTORMS WILL PUSH OUT OF THE EASTERN MISSOURI OZARKS THIS MORNING. THE MAIN THREATS WITH THESE STORMS WILL BE BRIEF HEAVY RAINFALL...OCCASIONAL LIGHTNING STRIKES...AND WIND GUSTS OVER 40 MPH. A FEW ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATER THIS MORNING OR THIS AFTERNOON ALONG ANY REMAINING OUTFLOW BOUNDARIES. WHILE CONFIDENCE IN THIS SCENARIO IS LOW...ANY STORMS THAT DEVELOP WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND WIND GUSTS OVER 50 MPH. RESIDUAL FLOODING WILL CONTINUE TODAY ACROSS PORTIONS OF WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS DUE TO HEAVY RAINFALL FROM THE LAST COUPLE OF DAYS. SUSTAINED SOUTH WINDS AROUND 20 MPH WITH GUSTS OVER 30 MPH CAN BE EXPECTED TODAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BRISK AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA FROM LATE THIS WEEK INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY MOVES BACK INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, May 1, 3:48 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND GST 1 W REPUBLIC 37.12N 93.50W
05/01/2012 M60 MPH GREENE MO TRAINED SPOTTER
&&
KURTZLocal storm report, May 1, 3:50 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TSTM WND GST WNW AURORA 36.97N 93.72W
05/01/2012 E60 MPH LAWRENCE MO TRAINED SPOTTER
&&
KURTZLocal storm report, May 1, 3:53 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM HAIL WNW AURORA 36.97N 93.72W
05/01/2012 E0.75 INCH LAWRENCE MO TRAINED SPOTTER
&&
KURTZSpecial weather statement, May 1, 4:02 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 AM CDT TUE MAY 1 2012
MOZ057-058-069>071-081-082-091-092-096-104-105-010945-
CAMDEN MO-DOUGLAS MO-LACLEDE MO-MARIES MO-MILLER MO-OZARK MO-
PHELPS MO-PULASKI MO-TANEY MO-TEXAS MO-WEBSTER MO-WRIGHT MO-
402 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EASTERN CAMDEN...
EASTERN TANEY...EASTERN WEBSTER...LACLEDE...NORTHWESTERN OZARK...
PULASKI...SOUTHERN MILLER...WESTERN MARIES...WESTERN PHELPS...WESTERN
TEXAS AND WRIGHT COUNTIES UNTIL 445 AM CDT...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMDENTON TO 3 MILES
SOUTHWEST OF SLEEPER TO DUNCAN TO 9 MILES WEST OF RUETER...MOVING
NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE AVA...CAMDENTON...CROCKER...DIXON...FORT
LEONARD WOOD...HARTVILLE...IBERIA...LEBANON...MANSFIELD...MOUNTAIN
GROVE...NORWOOD...OSAGE BEACH...RICHLAND...ST. ROBERT...VIENNA AND
WAYNESVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN
MILE MARKERS 124 AND 174 WILL ALSO BE IMPACTED BY THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3653 9311 3681 9295 3681 9291 3689 9291
3721 9273 3768 9268 3808 9285 3835 9220
3830 9218 3829 9194 3813 9193 3765 9199
3677 9224
TIME...MOT...LOC 0902Z 233DEG 42KT 3805 9273 3774 9258
3727 9263 3667 9298
BOXELLSpecial weather statement, May 1, 4:40 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 AM CDT TUE MAY 1 2012
MOZ057-058-070-071-081>083-092-096-097-105-011030-
DENT MO-DOUGLAS MO-HOWELL MO-LACLEDE MO-MARIES MO-MILLER MO-OZARK MO-
PHELPS MO-PULASKI MO-TEXAS MO-WRIGHT MO-
440 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...EASTERN
MILLER...EASTERN WRIGHT...MARIES...OZARK...PHELPS...PULASKI...
SOUTHEASTERN LACLEDE...TEXAS...WESTERN DENT AND WESTERN HOWELL
COUNTIES UNTIL 530 AM CDT...
AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT ELIZABETH TO 9
MILES SOUTH OF LAQUEY TO NORWOOD TO 13 MILES SOUTHWEST OF
THEODOSIA...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BELLE...CABOOL...CROCKER...
DIXON...DOOLITTLE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON...
IBERIA...LICKING...MOUNTAIN GROVE...NEWBURG...NORWOOD...
RAYMONDVILLE...ROLLA...ST. JAMES...ST. ROBERT...VIENNA...WAYNESVILLE
AND WILLOW SPRINGS.
INTERSTATE 44 BETWEEN MILE MARKERS 148 AND 196 WILL ALSO BE IMPACTED
BY THESE STORMS.
LAT...LON 3663 9277 3707 9247 3765 9236 3834 9239
3834 9220 3830 9218 3830 9165 3816 9164
3816 9160 3764 9159 3706 9170 3649 9209
3649 9277
TIME...MOT...LOC 0941Z 271DEG 32KT 3827 9227 3764 9224
3707 9235 3644 9278
BOXELLLocal storm report, May 1, 6:15 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL MELROSE 37.03N 94.96W
05/01/2012 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
1233 AM HAIL 3 W COLUMBUS 37.17N 94.90W
05/01/2012 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
1233 AM FLASH FLOOD LAMAR 37.49N 94.28W
05/01/2012 BARTON MO LAW ENFORCEMENT
WIDESPREAD FLOODING OF SECONDARY ROADS BEING REPORTED IN
BARTON COUNTY. MANY ROADS ARE BEING CLOSED.
0119 AM FLASH FLOOD COLUMBUS 37.17N 94.84W
05/01/2012 CHEROKEE KS EMERGENCY MNGR
SEVERAL STREETS CLOSED IN COLUMBUS...SOME WITH TWO FEET
OF WATER OVER THEM. K7 IS CLOSED NORTH OF COLUMBUS AND
SOUTHEAST 22ND IS CLOSED.
0228 AM HAIL PINEVILLE 36.59N 94.38W
05/01/2012 E0.75 INCH MCDONALD MO EMERGENCY MNGR
0258 AM HAIL WNW AURORA 36.97N 93.72W
05/01/2012 E0.75 INCH LAWRENCE MO TRAINED SPOTTER
0314 AM TSTM WND GST WNW AURORA 36.97N 93.72W
05/01/2012 E60.00 MPH LAWRENCE MO TRAINED SPOTTER
0318 AM TSTM WND GST 1 W REPUBLIC 37.12N 93.50W
05/01/2012 M60.00 MPH GREENE MO TRAINED SPOTTER
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:43 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 5 hr |
| May 1, 12:56 AM CDT | Flash Flood Warning | SGF | Jasper | 4 hr |
| May 1, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 52 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 1, 2:06 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, St. Clair | 6 hr |
| May 1, 2:22 AM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald, Newton | 38 min |
| May 1, 2:41 AM CDT | Areal Flood Advisory | SGF | Newton | 91 min |
| May 1, 3:03 AM CDT | Special Weather Statement | SGF | Barry, Christian, Greene, Stone | 27 min |
| May 1, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 33 min |
| May 1, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster, Wright | 35 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 34 min |
| May 1, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 28 min |
| May 1, 4:02 AM CDT | Special Weather Statement | SGF | Camden, Douglas, Laclede, Miller, Pulaski, Wright | 43 min |
| May 1, 4:40 AM CDT | Special Weather Statement | SGF | Douglas, Maries, Ozark, Phelps, Pulaski, Texas | 50 min |
| May 1, 4:49 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Vernon | 27 hr |
| May 1, 6:41 AM CDT | River Flood Warning | SGF | Jasper | 44 hr |
| Apr 30, 10:53 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Apr 30, 11:22 PM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 24 min |
| May 1, 1:26 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 34 min |
| May 1, 8:35 AM CDT | River Flood Warning | SGF | Cherokee | 34 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.